# SDR 97ZZZX1150

- Difficulty date: February 7, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N117HS
- Make and model: Beech 58TC
- Aircraft serial: TK21
- Engine: Cont TSIO520L
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Condition: Broke
- Location: Mag
- Part time: 3,695 hours
- Component: Bendix
- Stage of operation: NR
- Nature of condition: J
- Precautionary procedure: A, E

## Discrepancy

DISTRIBUTION GEAR BROKE AND CONTACT STUCK ON NR 2 CYL LEAD.  MAG CONTINUED TO ROTATE CAUSING ONLY NR 2 CYL TO FIRE EACH TIME POINTS OPENED.  THIS CAUSED SEVERE DETONATION IN NR 2 CYL BURNING A HOLE THROUGH PISTON.  THIS RESULTED IN AN INFLIGHT SHUT DOWN.  ENGINE INSP, AND FOUND TO BE CONTAMINATED WITH METAL.  ENGINE REPLACED.  SUBMITTER STATED IMPROPER MAINT AND OVERHAUL TIME OF MAG NOT C/W.
